Application of Multi-Step Differential Transform Method on Flow of a Second-Grade Fluid over a Stretching or Shrinking Sheet
M.M Rashidi, Ali J. Chamkha, M Keimanesh
DOI: 10.4236/ajcm.2011.12012   PDF    HTML     6,702 Downloads   15,746 Views   Citations


In this study, a reliable algorithm to develop approximate solutions for the problem of fluid flow over a stretching or shrinking sheet is proposed. It is depicted that the differential transform method (DTM) solutions are only valid for small values of the independent variable. The DTM solutions diverge for some differential equations that extremely have nonlinear behaviors or have boundary-conditions at infinity. For this reason the governing boundary-layer equations are solved by the Multi-step Differential Transform Method (MDTM). The main advantage of this method is that it can be applied directly to nonlinear differential equations without requiring linearization, discretization, or perturbation. It is a semi analytical-numerical technique that formulizes Taylor series in a very different manner. By applying the MDTM the interval of convergence for the series solution is increased. The MDTM is treated as an algorithm in a sequence of intervals for finding accurate approximate solutions for systems of differential equations. It is predicted that the MDTM can be applied to a wide range of engineering applications.

Share and Cite:

Rashidi, M. , Chamkha, A. and Keimanesh, M. (2011) Application of Multi-Step Differential Transform Method on Flow of a Second-Grade Fluid over a Stretching or Shrinking Sheet. American Journal of Computational Mathematics, 1, 119-128. doi: 10.4236/ajcm.2011.12012.

Conflicts of Interest

The authors declare no conflicts of interest.


[1] S. K. Ghosh, O. A. Bég, R. Bhargava, S. Rawat and T. A. Bég, “Mathematical Modelling of Transient Magnetohydrodynamic Couple Stress Biofluid Flow in a Rotating Channel,” Interna-tional Journal of Applied Mathematics and Mechanics, Vol. 6, No. 6, 2010, pp. 23-45.
[2] O. Anwar Bég, H. S. Takhar, R. Bharagava, S. Rawat and V. R. Prasad, “Numerical Study of Heat Transfer of a Third Grade Viscoelastic Fluid in Non-Darcian Porous Media with Thermophysical Effects,” Physica Scripta, 2008, Vol. 77, No. , pp. 1-11.
[3] D. A. S. Rees and A. P. Bassom, “Boundary Layer Flow of a Micropo-lar Fluid,” International Journal of Engineering Science, Vol. 34, No. 1, 1996, pp. 113-124. doi:10.1016/0020-7225(95)00058-5
[4] O. A. Bég, A. Y. Bakier and V. R. Prasad, “Numerical Study of Free Convection Magnetohydrodynamic Heat and Mass Transfer from a Stretching Surface to a Saturated Porous Medium with Soret and Dufour Effects,” Computational Materials Science, Vol. 46, No. 1, 2009, pp. 57-65. doi:10.1016/j.commatsci.2009.02.004
[5] S. K. Ghosh, O. Anwar Bég and M. Narahari, “Hall Effects on MHD Flow in a Rotating System with Heat Transfer Characteristics,” Mec-canica, Vol. 44, No. 6, 2009, pp. 741-765. doi:10.1007/s11012-009-9210-6
[6] C. Truesdell and W. Noll, “The Non-Linear Field Theories of Mechanics,” In: S. Flügge, Ed., Encyclopedia of Physics, III/3, Springer, Berlin, 1965, pp. 1-591.
[7] K. R. Rajagopal, “On Boundary Conditions for Fluids of the Differential Type,” In: A. Sequeira, Ed., Navier- Stokes Equations and Related Non-linear Problems, Plenum Press, New York, 1995, pp. 273-278.
[8] K. R. Rajagopal and P. N. Kaloni, “Some Remarks on Boundary Conditions for Fluids of the Differential Type,” In: G.A.C. Graham and S. K. Malik, Eds., Continuum Mechanics and Its Applications, Hemisphere, New York, 1989, pp. 935-942.
[9] K. R. Ra-jagopal and A. S. Gupta, “An Exact Solution for The Flow of a Non-Newtonian Fluid Past an Infinite Plate,” Meccanica, Vol. 19, No. 2, 1984, pp. 158-160. doi:10.1007/BF01560464
[10] Z. M. Odibat, C. Bertelle, M. A. Aziz-Alaoui, G. H. E. Duchamp, “A Multi-Step Differential Transform Method and Application to Non-Chaotic or Chaotic Systems,” Computers and Mathematics with Applications, Vol. 59, No. 4, 2010, pp. 1462-1472. doi:10.1016/j.camwa.2009.11.005
[11] J. K. Zhou, “Differen-tial Transformation and Its Applications for Electrical Cir-cuits,” Huazhong University of Science and Technology Press, Wuhan, 1986, (in Chinese).
[12] M. M. Rashidi and M. Keimanesh, “Using Differential Transform Method and the Padé Approximant for Solving MHD Flow in a Laminar Liquid Film from a Horizontal Stretching Surface,” Mathematical Problem in Engineering, Vol. 2010, Article ID 491319.
[13] M. M. Rashidi, M. Keimanesh, O. Anwar Bég and T. K. Hung, “Magnetohydrodynamic BioRheological Transport Phenomena in a Porous Medium: A Simulation of Magnetic Blood Flow Control and Filtration,” International Journal for Numerical Methods in Biomedical Engineering, Vol. 27, No. 6, 2011, pp. 805-821. doi:10.1002/cnm.1420
[14] M. M. Rashidi, “The Modified Differential Transform Method for Solving MHD Bound-ary-Layer Equations,” Computer Physics Communications, Vol. 180, No. 11, 2009, pp. 2210-2217. doi:10.1016/j.cpc.2009.06.029
[15] I. H. Abdel-Halim Hassan, “Comparison differential Transformation Technique with Adomian Decomposition Method for Linear and Nonlinear Initial Value Problems,” Chaos Solitons and Fractals, Vol. 36, No. 1, 2008, pp. 53-65. doi:10.1016/j.chaos.2006.06.040
[16] A. Robert Van Gorder, “High-order Nonlinear Boundary Value Problems Admitting Multiple Exact Solutions with Application to The Fluid Flow over a Sheet,” Applied Mathematics and Computation, Vol. 216, No. 7, 2010, pp. 2177-2182. doi:10.1016/j.amc.2010.03.053
[17] M. M. Rashidi and H. Shahmohamadi, “Analytical Solution Of Three-Dimensional Navier-Stokes Equations for the Flow Near an Infinite Rotating Disk,” Communications in Nonlinear Science and Numerical Simulation, Vol. 14, No. 7, 2009, pp. 2999-3006. doi:10.1016/j.cnsns.2008.10.030
[18] M. M. Rashidi and S. Dinarvand, “Purely Analytic Approximate Solutions for Steady Three-Dimensional Problem of Condensation Film on Inclined Rotating Disk by Homotopy Analysis Method,” Nonlinear Analysis: Real World Applications, Vol. 10, No. 4, 2009, pp. 2346-2356. doi:10.1016/j.nonrwa.2008.04.018
[19] M. M. Rashidi, S. A. Mohimanian pour and S. Abbasbandy, “Analytic Approximate Solutions for Heat Transfer of a Micropolar Fluid Through a Porous Medium with Radiation,” Communications in Nonlin-ear Science and Numerical Simulation, Vol. 16, No. 4, 2011, pp. 1874-1889

Copyright © 2024 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.